MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER ES GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER ES GUIDE WIRE
Model Number 1011834H
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The xience skypoint stent system referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a target lesion in the moderately tortuous right coronary artery (rca).The 4.0 x 18 mm xience skypoint stent delivery system was advanced over the whisper extra support guide wire.Resistance was noted during advancement, and the stent delivery system became stuck.The stent delivery system could not be removed from the guide wire.Both devices were removed as a single unit.There was no adverse patient effect and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult to advance and the reported difficult to remove were unable to be replicated in a testing environment due to the condition of the returned device.Additionally, it was noted that the device had torn polymer coating and teflon coating scrapping.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.There was no damage noted to the device during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that that a buildup of blood and/or contrast on the guide wire and/or interaction/damages to the xience skypoint stent delivery system contributed to the reported difficult to advance and the reported difficult to remove.Interaction and/or manipulation of the device resulted in the noted device damages (torn polymer coating, teflon coating scrapping).There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE WHISPER ES GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12363049
Report Number2024168-2021-07480
Device Sequence Number3821602
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public08717648116100
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number1011834H
Device Catalogue Number1011834H
Device Lot Number1062171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0 X 18 MM XIENCE SKYPOINT STENT DELIVERY SYSTEM